Concomitant sensitization to inhaled budesonide and oral nystatin presenting as allergic contact stomatitis and systemic allergic contact dermatitis.

Related Articles

Concomitant sensitization to inhaled budesonide and oral nystatin presenting as allergic contact stomatitis and systemic allergic contact dermatitis.

Cutis. 2016 Jan;97(1):24-7

Authors: Vega F, Ramos T, Las Heras P, Blanco C

Abstract
Concomitant allergic reactions to multiple drugs are uncommon. We report the case of a 66-year-old woman who presented with concomitant sensitization to inhaled budesonide and oral nystatin presenting as allergic contact stomatitis and systemic allergic contact dermatitis. It is notable that one of the reactions was caused by oral nystatin, which generally is not considered to be allergenic due to its poor intestinal absorption. Diagnoses were confirmed on patch testing with histologic examination along with oral challenge testing. We also used challenge testing to rule out cross-reactivity among nystatin and other macrolide drugs, both antifungals and antibiotics.

PMID: 26919353 [PubMed - indexed for MEDLINE]